Texas, 2015Winter Weather in Texas, March 3 to 5, 2015
March 3 to 5, 2015 · NWS AMA · 10 events in 10 counties and zones
Wintry precipitation, including freezing drizzle and snow, impacted portions of the Texas Panhandle from late during the evening of the 3rd through the evening of the 4th. 3 inches at Panhandle (Carson County).
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wintry precipitation, including freezing drizzle and snow, impacted portions of the Texas Panhandle from late during the evening of the 3rd through the evening of the 4th.
The following is a list of snowfall amounts by county: 3 to 5 inches at Wellington (Collingsworth County); 1.5 to 3.5 inches at Pampa (Gray County); 3 to 5 inches at Clarendon (Donley County); 2 to 3 inches at Dalhart (Dallam and Hartley counties); 1.5 to 3 inches at Shamrock (Wheeler County); 2 inches at Claude (Armstrong County); 1 to 1.3 inches at Panhandle (Carson County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 3, 5:39 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 3, 5:39 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
539 PM CST TUE MAR 3 2015
.AVIATION...
CONDITIONS WILL CONTINUE TO GO DOWNHILL BOTH IN THE CEILING
DEPARTMENT AND THE VISIBILITY DEPARTMENT. RAIN AND SNOW SHOULD VISIT
THE DHT AND GUY TAF SITES FIRST...MAYBE AROUND MIDNIGHT...THEN THE
RAIN SHOULD SWITCH OVER TO SNOW BEFORE SUNRISE IN THESE AREAS. SNOW
SHOULD PREVAIL FOR MUCH OF WEDNESDAY...BUT IT COULD SHUT OFF AT GUY
BEFORE THE END OF THIS FORECAST.
AT AMA...CIGS AND VISIBILITIES WILL ALSO DECREASE THROUGH THE NIGHT
INTO EARLY WEDNESDAY MORNING. THERE COULD BE A PERIOD OF FREEZING
RAIN AFTER MIDNIGHT BEFORE THE PRECIP CHANGES OVER TO SNOW TOWARD
SUNRISE. THEN SNOW SHOULD CONTINUE FOR THE REST OF THE FORECAST.
NORTHEAST WINDS WILL INCREASE INTO THE 15 TO 25 KNOT RANGE WITH
HIGHER GUSTS AT ALL TAF STIES OVERNIGHT AND THEY SHOULD CONTINUE
INTO WEDNESDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 245 PM CST TUE MAR 3 2015/
DISCUSSION...
EARLY THIS AFTERNOON UPPER AIR ANALYSIS SHOWS A POSITIVELY TILTED
UPPER TROUGH APPROACHING THE ROCKIES WITH A CLOSED LOW APPROACHING
BAJA CALIFORNIA. MODEL GUIDANCE IS IN GOOD AGREEMENT IN KEEPING
THESE TWO FEATURES IN PHASE AS THEY MOVE EASTWARD TOWARD THE AREA
TONIGHT. A LEAD SHORTWAVE OVER THE NORTHERN AND CENTRAL PLAINS HAS
ALREADY FORCED A COLD FRONT THROUGH THE OKLAHOMA PANHANDLE AND INTO
THE NORTHERN TEXAS PANHANDLE. SOUTHWARD SURGE OF COLD AIR MASS
WILL CONTINUE IN ADVANCE OF APPROACHING TROUGH. MODELS HAVE NOT
HANDLED THESE SCENARIOS PARTICULARLY WELL LATELY WITH A TENDENCY FOR
A SLOWER INTRUSION OF COLDEST AIR BEHIND THE FRONT. THIS IN ADDITION TO
SMALL DIFFERENCES IN SHORT TERM GUIDANCE LEADS TO SOME UNCERTAINTY
WITH TIMING OF PRECIPITATION TYPE TRANSITION THIS EVENING AND
TONIGHT.
WATER VAPOR ANALYSIS SHOWS A FAIRLY EXTENSIVE SUBTROPICAL MOISTURE
PLUME AHEAD OF THE APPROACHING TROUGH STREAMING THROUGH NORTHERN
MEXICO INTO NEW MEXICO AND TEXAS. LARGE SCALE ASCENT INCREASES
MARKEDLY THIS EVENING AND CONTINUES THROUGH AT LEAST THE FIRST HALF
OF TOMORROW. THERE IS SOME UNCERTAINTY IN DURATION AND EXTENSIVENESS
OF MID/UPPER LEVEL MOISTURE FOR ICE CRYSTAL INTRODUCTION INITIALLY
WITH 12Z NAM TRENDING SLIGHTLY DRIER ALOFT TOMORROW THAN PREVIOUS
RUNS AND WILL NEED TO MONITOR THIS TREND FOR POTENTIALLY LOWER
AMOUNTS THAT CURRENT IN THE FORECAST. FOR NOW SNOW ACCUMULATION
TOTALS OF 2 TO 3 INCHES WILL BE COMMON ACROSS THE NORTHERN PORTION OF
THE TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE WITH 1 TO 2 INCHES
MORE LIKELY FURTHER SOUTH WHERE THE DURATION OF MIX PRECIPITATION
TYPE SHOULD LAST LONGER. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE.
HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE ENTIRE AREA FOR A MIX
OF LIGHT SNOW...FREEZING DRIZZLE...AND POSSIBLY SLEET. BUFKIT
SOUNDINGS SHOW SHALLOW COLD SUB-FREEZING LAYER BEHIND THE FRONT WITH
WARM LAYER ALOFT SUPPORTIVE OF SOME LIGHT FREEZING RAIN OR FREEZING
DRIZZLE...POSSIBLY MIXED WITH SLEET. COLUMN COOLING WITH CONTINUED
POST-FRONTAL COLD ADVECTION SHOULD RESULT IN A CHANCE OVER TO ALL
SNOW AFTER MIDNIGHT TONIGHT IN THE NORTH AND BY LATE TONIGHT OR EARLY
TOMORROW MORNING IN THE SOUTH.
OUR GUESS AT TIMING IS DETAILED IN THE WINTER WEATHER ADVISORY
PRODUCT WHICH HAS BEEN SEGMENTED INTO TWO SEGMENTS TO ACCOUNT FOR
PRECIPITATION TYPE TRANSITION. IMPACT FROM TRAVEL MAY OCCUR INITIALLY
FROM THE COMBINATION OF RAIN PRECEDING THE COLD SURGE THAT FREEZES ON
ROAD SURFACES AS TEMPERATURES FALL THROUGH THE 20S...AND A PERIOD OF
FREEZING DRIZZLE THAT MAY HAPPEN UNTIL SUFFICIENT COOLING ALOFT
OCCURS FOR ALL SNOW. THE POTENTIAL FOR SNOW ACCUMULATION INCLUDING
SNOW PACKED ROADS INCREASES LATER TONIGHT AND TOMORROW MORNING. 20-25
KNOT POST FRONTAL NORTHEASTERLY WINDS MAY BE ENOUGH FOR AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES ESPECIALLY AS RATIOS INCREASE
LATER IN THE EVENT LATE TOMORROW MORNING THROUGH TOMORROW AFTERNOON.
NO SIGNIFICANT CHANGES WERE MADE FROM PREVIOUS FORECAST DURING THE
LONG TERM PERIOD. DRY WEATHER IS EXTENDED THEN WITH THE BIGGEST
CHALLENGE BEING TEMPERATURES. UNCERTAINTY LIES IN HOW FAR EAST THE
UPPER RIDGE CAN BUILD BY LATE IN THE FORECAST PERIOD AND
CONSEQUENTLY HOW WARM WE WILL BE. TEMPERATURE SHOULD REACH AT LEAST
NORMAL VALUES FOR EARLY MARCH BY THE WEEKEND.
BRB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST
WEDNESDAY FOR THE FOLLOWING ZONES: DALLAM...HANSFORD...
LIPSCOMB...OCHILTREE...SHERMAN.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: ARMSTRONG...
CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...
HARTLEY...HEMPHILL...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...ROBERTS...WHEELER.
OK...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST
WEDNESDAY FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...
TEXAS.
&&
15/18Hazardous weather outlook, Mar 3, 3:21 PM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CST TUE MAR 3 2015
OKZ001>003-TXZ001>020-040930-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
321 PM CST TUE MAR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
RAIN WILL TRANSITION TO A MIX OF LIGHT SNOW...FREEZING DRIZZLE...AND
POSSIBLY SLEET THIS EVENING AND EARLY TONIGHT. LATER TONIGHT LIGHT
SNOW WILL BECOME THE DOMINANT PRECIPITATION TYPE ACROSS THE OKLAHOMA
PANHANDLE AND NORTHERN TEXAS PANHANDLE. ROADS ARE EXPECTED TO BECOME
SNOW PACKED AND ICY RESULTING IN HAZARDOUS TRAVEL CONDITIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SNOW WILL CONTINUE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS
PANHANDLE TOMORROW. FURTHER SOUTH...ACROSS THE SOUTHERN TEXAS
PANHANDLE...A MIX OF LIGHT SNOW...FREEZING DRIZZLE...AND POSSIBLY
SLEET WILL CONTINUE EARLY WEDNESDAY MORNING AND WILL TRANSITION TO
ALL SNOW BY AROUND MIDDAY. SNOW ACCUMULATIONS WILL RANGE FROM ONE TO
THREE INCHES WITH LOCALLY HIGHER AMOUNTS. GUSTY NORTHEAST WINDS OF 15
TO 25 MPH WILL RESULT IN AREAS OF BLOWING SNOW THAT MAY REDUCE
VISIBILITY AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS AND
COOPERATIVE OBSERVERS ARE ASKED TO RELAY SNOWFALL REPORTS TO THE
NATIONAL WEATHER SERVICE.
Winter Weather, Dallam
- When
- March 3, 9:00 PM CST to March 4, 6:00 PM CST
- Where
- Dallam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Trained spotters estimated 2 to 3 inches of snow accumulation in Dalhart. Icing from freezing drizzle was also reported, causing slick roads.
Winter Weather, Hartley
- When
- March 3, 9:00 PM CST to March 4, 6:00 PM CST
- Where
- Hartley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Trained spotters estimated 2 to 3 inches of snow accumulation in Dalhart. Icing from freezing drizzle was also reported, causing slick roads.
Winter Weather, Ochiltree
- When
- March 3, 9:00 PM CST to March 4, 6:00 PM CST
- Where
- Ochiltree forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
Freezing drizzle caused slick roads and vehicle accidents during the morning in Perryton.
Winter Weather, Lipscomb
- When
- March 3, 9:00 PM CST to March 4, 6:00 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
Freezing drizzle caused slick roads and vehicle accidents during the morning in Booker.
Winter Weather, Moore
- When
- March 3, 9:00 PM CST to March 4, 6:00 PM CST
- Where
- Moore forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
Freezing drizzle caused slick roads to become slick during the morning in Dumas.
Winter Weather, Collingsworth
- When
- March 4, 12:00 AM CST to March 5, 12:00 AM CST
- Where
- Collingsworth forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
The Fire Department and county officials estimated 1.5 to 3.5 inches of total snow accumulation across the county.
Winter Weather, Gray
- When
- March 4, 12:00 AM CST to March 5, 12:00 AM CST
- Where
- Gray forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
Trained spotters estimated 1.5 inches of snow in Pampa and 4.5 inches of snow in McLean.
Winter Weather, Wheeler
- When
- March 4, 12:00 AM CST to March 5, 12:00 AM CST
- Where
- Wheeler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
Trained spotters estimated 1.5 to 3 inches of snow in Wheeler County. This occurred after light icing from freezing drizzle during the morning which caused slick roads.
Winter Weather, Carson
- When
- March 4, 12:00 AM CST to March 5, 12:00 AM CST
- Where
- Carson forecast zone
- Reported by
- Department of Highways
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
Snow amounts of 1 to 1.3 inches were reported in Panhandle.
Winter Weather, Armstrong
- When
- March 4, 12:00 AM CST to March 5, 12:00 AM CST
- Where
- Armstrong forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
Snow amounts of around 2 inches occurred in Claude.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, March 3 to 4, 20151 death · 1 injured · 13 events
- Winter Weather in New Jersey, March 3, 201521 events
- Winter Weather in Indiana, March 3, 201517 events
- Winter Weather in South Dakota, March 3, 201517 events
- Winter Weather in Maryland, March 3, 201517 events
- Blizzard in South Dakota, March 3, 201515 events
- Drought in Texas, March 3 to 31, 201513 events
- Winter Weather in Michigan, March 3, 201512 events
- Winter Weather in West Virginia, March 3, 201510 events
- Winter Weather in Wisconsin, March 3, 20159 events
- Blizzard and Winter Storm in Minnesota, March 3, 20156 events
- Winter Weather in Ohio, March 3 to 7, 20156 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566095, 566096, 566098, 566099, 566100, 566092, 566094, 566101, 566102, 566103.